Remarks on compact shrinking Ricci solitons of dimension four
Comptes Rendus. Mathématique, Volume 351 (2013) no. 21-22, pp. 817-823.

In this paper, we study the topological restriction of gradient shrinking Ricci solitons (M,g) of dimension 4. Let s be the scalar curvature of the metric g. Then we have:

where ρ>0 is the shrinking constant and vol(M) is the volume of (M,g). We also have two kinds of topology results. (1) If we assume that:
(2) If (M,g) is a natural oriented Kähler surface, then we have:
Actually, we shall show that the assumption in (1) above is equivalent to the fact that:
Here σ2(A):=σ2(g) is the 2nd symmetric function of the eigenvalues of the matrix A:=Rcs6g.

Nous étudions dans cette Note la restriction topologique des solitons de Ricci (M,g) contractant le gradient, de dimension 4. Soit s la courbure scalaire de la métrique g, alors on a :

ρ>0 est la constante de contraction et vol(M) le volume de (M,g). Nous obtenons également deux types de résultats topologiques. (1) En supposant :
(2) Si (M,g) est une surface de Kähler naturellement orientée, alors on a :
En fait, nous montrons que lʼhypothèse de (1) ci-dessus est équivalente à :
avec σ2(Rcs6g):=σ2(g) la seconde fonction symétrique des valeurs propres de la matrice Rcs6g.

Published online:
DOI: 10.1016/j.crma.2013.10.006
Ma, Li 1, 2

1 Department of Mathematics, Henan Normal University, Xinxiang 453007, China
2 Department of Mathematical Sciences, Tsinghua University, Beijing 100084, China
     author = {Ma, Li},
     title = {Remarks on compact shrinking {Ricci} solitons of dimension four},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {817--823},
     publisher = {Elsevier},
     volume = {351},
     number = {21-22},
     year = {2013},
     doi = {10.1016/j.crma.2013.10.006},
     language = {en},
     url = {}
AU  - Ma, Li
TI  - Remarks on compact shrinking Ricci solitons of dimension four
JO  - Comptes Rendus. Mathématique
PY  - 2013
SP  - 817
EP  - 823
VL  - 351
IS  - 21-22
PB  - Elsevier
UR  -
DO  - 10.1016/j.crma.2013.10.006
LA  - en
ID  - CRMATH_2013__351_21-22_817_0
ER  - 
%0 Journal Article
%A Ma, Li
%T Remarks on compact shrinking Ricci solitons of dimension four
%J Comptes Rendus. Mathématique
%D 2013
%P 817-823
%V 351
%N 21-22
%I Elsevier
%R 10.1016/j.crma.2013.10.006
%G en
%F CRMATH_2013__351_21-22_817_0
Ma, Li. Remarks on compact shrinking Ricci solitons of dimension four. Comptes Rendus. Mathématique, Volume 351 (2013) no. 21-22, pp. 817-823. doi : 10.1016/j.crma.2013.10.006.

[1] Anderson, Michael T. Einstein metrics with prescribed conformal infinity on 4-manifolds | arXiv

[2] Atiyah, M.; Hitchin, N.; Singer, I. Self-duality in four-dimensional Riemannian geometry, Proc. R. Soc., Math. Phys. Eng. Sci., Volume 362 (1978), pp. 425-461

[3] Aubin, T. Non-linear Analysis on Manifolds, Springer, New York, 1982

[4] Besse, A. Einstein Manifolds, Springer, Berlin, 1987

[5] Bryant, R. Gradient Kähler–Ricci solitons, 2004 | arXiv

[6] Cao, H.D. Existence of gradient Kähler–Ricci soliton (Chow, B.; Gulliver, R.; Levy, S.; Sullivan, J.; Peters, A.K., eds.), Elliptic and Parabolic Methods in Geometry, 1996, pp. 1-6

[7] Chang, A.; Gursky, M.; Yang, P. An equation of Monge–Ampère type in conformal geometry, and four-manifolds of positive Ricci curvature, Ann. Math., Volume 155 (2002), pp. 709-787

[8] Chow, B.; Chu, S.-C.; Glickenstein, D.; Guenther, C.; Isenberg, J.; Ivey, T.; Knopf, D.; Lu, P.; Luo, F.; Ni, L. The Ricci Flow: Techniques and Applications. Part I. Geometric Aspects, Mathematical Surveys and Monographs, vol. 135, American Mathematical Society, Providence, RI, 2007

[9] Derzinski, A. Self-dual Kähler manifolds and Einstein manifolds of dimension four, Compos. Math., Volume 49 (1983), pp. 405-433

[10] Donaldson, S.K.; Kronheimer, P.B. The Geometry of 4-Manifold, Clarendon, Oxford, UK, 1990

[11] Hitchin, N. Einstein metrics and the eta-invariant, Boll. Unione Mat. Ital., Volume llB (1997) no. Suppl. 2, pp. 95-105

[12] Ivey, T. Ricci solitons on compact three manifolds, Differ. Geom. Appl., Volume 3 (1993), pp. 301-307

[13] Freed, D.; Uhlenbeck, K. Instantons and 4-Manifolds, MSRI Publications, vol. 1, Springer-Verlag, 1984

[14] Gursky, M.J.; LeBrun, C. Yamabe invariants and Spinc structures, Geom. Funct. Anal., Volume 8 (1998), pp. 965-977

[15] Hamilton, R. The formation of singularities in the Ricci flow, Surv. Differ. Geom., Volume 2 (1995), pp. 7-136

[16] Kleiner, B.; Lott, J. Notes on Perelmanʼs papers

[17] LeBrun, Claude Einstein metrics, four-manifolds, and differential topology (Yau, S.-T., ed.), Papers in Honor of Calabi, Lawson, Siu, and Uhlenbeck, Surveys in Differential Geometry, vol. VIII, International Press of Boston, 2003, pp. 235-255

[18] Ma, Li Some properties of non-compact complete Riemannian manifolds, Bull. Sci. Math., Volume 130 (2006), pp. 330-336

[19] Li Ma, Remarks on compact shrinking Ricci solitons of dimension four, 2006, IHES preprint.

[20] Ma, Li; Zhu, Anqiang Nonsingular Ricci flow on a noncompact manifold in dimension three, C. R. Acad. Sci. Paris, Ser. I, Volume 137 (2009), pp. 185-190

[21] Ni, L. Ancient solutions to Kähler–Ricci flow, Math. Res. Lett., Volume 11 (2005), pp. 10001-10020

[22] Perelman, G. The entropy formula for the Ricci flow and its geometric applications | arXiv

[23] Wang, X.J.; Zhu, X.H. Kähler–Ricci solitons on toric manifolds with positive first Chern class, Adv. Math., Volume 188 (2004), pp. 87-103

[24] Yau, S.T. On Calabiʼs conjecture and some new results in algebraic geometry, Proc. Natl. Acad. Sci. USA, Volume 74 (1977), pp. 1798-1799

Cited by Sources:

The research is partially supported by the National Natural Science Foundation of China No. 11271111 and SRFDP 20090002110019. The version here is a revised version after a suggestion from Prof. C. LeBrun during Muenster conference in August of 2006.